MAUDE Adverse Event Report: ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; TRAUMA, REAMER.

ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; TRAUMA, REAMER.
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the znn cmn hip screw drill bit broke off during use.Attempts have been made and no additional information on the reported event is required at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: item # 00249000364, znnâ¿¢, cmn lag screw reamer, short, lot # 4504918744 g2: report source germany customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The lag screw reamers were returned for investigation.The rear ends and the shafts of the reamers show signs of normal usage and are overall inconspicuous.The cutting edges of the instruments are damaged and the tips of both reamers are fractured off; the fragments were not returned.A review of the device manufacturing records confirmed no abnormalities or deviations.No information was received on the other instruments and implants used during surgery; therefore, a compatibility review of the involved products could not be verified.Surgical technique recommends to "assemble the lag screw trocar into the lag screw cannula and pass through the correct hole in the targeting guide for the chosen ccd angle" and suggest "hole indicators can be placed in static (st) and dynamic (dy) holes of the targeting guide and in holes for ccd angles that will not be used to avoid the occidental use of those holes during the surgery".Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Based on the analysis of the returned instruments, a fracture of the tip for both lag screw reamers can be confirmed.The review of the surgical technique suggests that using the wrong ccd angle during assembly of the lag screw reamer on the targeting guide could potentially lead to an impingement of the tip of the lag screw on the nail, which might contribute to the fracture of the reamer.However, with the available information, it is impossible to reproduce the reported event, and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZNN¿¢, CMN LAG SCREW REAMER, SHORT
Common Device Name
TRAUMA, REAMER.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20138045
Report Number0009613350-2024-00425
Device Sequence Number3186983
Product Code HSB
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(10)4504491713
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249000364
Device Lot Number4504491713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown